Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 55, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this severe thunderstorm warning at Apr 11, 2004, 1:45 AM CDT for Jackson County, Texas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 11, 2004, 1:45 AM CDT (06:45 UTC)
- Expired
- Apr 11, 2004, 2:15 AM CDT
- In force
- 30 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Counties, with a storm outline in the text
County Jackson County, TX
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 6.8 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2170 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 779 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 4.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 11:00 PM CDT, 2 hours 45 minutes earlier.
Area forecast discussion, Apr 10, 11:00 PM CDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1100 PM CDT SAT APR 10 2004 .LATE EVENING DISCUSSION... QUITE A BUSY EVENING. STRONG STORMS NOW OVER COAST AND NEARSHORE WATERS. WIDESPREAD RAIN WITH EMBEDDED THUNDERSTORMS STILL OVER CWFA. UPDATED CWFHGX AND WILL INCLUDE SMALL CRAFT ADVISORY FOR BAYS AND COASTAL WATERS FOR REST OF TONIGHT. ZFPHGX WILL BE UPDATED TO REFLECT EXPIRATION OF SEVERE THUDERSTORM WATCH 66. 37/42 && .AFTERNOON DISCUSSION... LINE OF SHOWERS AND THUNDERSTORMS CONTINUE ACROSS PORTIONS OF CENTRAL AND SOUTHWEST TEXAS. A SEPARATE...SMALLER LINE HAS POPPED UP IN THE PAST HALF HOUR EXTENDING FROM BURLESON COUNTY INTO NORTHERN GRIMES COUNTY. NORTHERN STORMS ARE PUTTING OUT OUTFLOW BOUNDARIES THE LENGTH OF THE LINE. THE BIG QUESTION WILL BE WHAT EFFECT WILL THESE BOUNDARIES HAVE ON OUR WEATHER. MORNING SOUNDINGS AND ACARS SOUNDINGS SHOWED A FAIRLY STRONG CAPPING INVERSION IN PLACE...BUT REVIEWING THE 18Z ACARS DATA INDICATE THE CAP HAS BEEN SIGNIFICANTLY WEAKENED. THUNDERSTORMS LOOK TO BE A GOOD BET THROUGH THE LATE AFTERNOON AND NIGHTTIME HOURS. STEEP LAPSE RATES ABOVE THE INVERSION SUGGEST SEVERE HAIL COULD ACCOMPANY SOME OF THE STRONGER STORMS. HEAVY RAIN IS ALSO A GOOD POSSIBILITY. WIDESPREAD RAIN AND PERHAPS A FEW THUNDERSTORMS WILL REMAIN AROUND THE AREA ON SUNDAY. WARM ADVECTION ABOVE THE FRONT WILL AID PRECIPITATION...SOME OF WHICH WILL LIKELY PRODUCE HEAVY RAIN. ALL THE RAIN SHOULD CLEAR OUT OF THE AREA ON MONDAY. A COUPLE OF COOL DAYS WILL FOLLOW BUT A NICE WARM UP WILL BEGIN ON WEDNESDAY INTO THE END OF THE WEEK. RAIN CHANCES WILL BE NIL THROUGH THAT PERIOD. 46/33 && .HGX WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY IN EFFECT FOR GALVESTON/MATAGORDA BAYS AND COASTAL WATERS OUT TO 60 NAUTICAL MILES. && .POINT TEMPS/POPS... COLLEGE STATION (CLL) 54 61 45 62 39 / 70 70 60 30 05 HOUSTON (IAH) 56 63 47 63 40 / 80 70 60 30 05 GALVESTON (GLS) 61 67 52 67 49 / 80 70 60 30 05 &&
Hazardous weather outlook, Apr 10, 7:00 AM CDT, 18 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 700 AM CDT SAT APR 10 2004 TXZ163-164-176>179-195>200-210>214-226-227-235>238-111200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON- GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-MONTGOMERY- POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-WHARTON- 700 AM CDT SAT APR 10 2004 ...CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT... ...LOCALLY HEAVY RAINFALL POSSIBLE TONIGHT AS WELL... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT. A COLD FRONT WILL MOVE INTO NORTHERN PORTIONS OF SOUTHEAST TEXAS THIS AFTERNOON...CENTRAL PORTIONS THIS EVENING...AND OFF THE COAST AFTER MIDNIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF THIS BOUNDARY AS IT APPROACHES. CONDITIONS WILL BE FAVORABLE FOR SOME OF THE STORMS TO REACH SEVERE LEVELS WITH LARGE HAIL BEING THE MAIN WEATHER THREAT...THOUGH DAMAGING WINDS WILL ALSO BE A POSSIBILITY. IN ADDITION TO THE SEVERE WEATHER THREAT...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE TONIGHT GENERALLY SOUTH OF A LINE FROM BRENHAM TO LIVINGSTON. AN UPPER LEVEL DISTURBANCE IS FORECAST TO MOVE WEST TO EAST ALONG THE FRONTAL BOUNDARY...ENHANCING THE PRECIPITATION AND LIKELY CAUSING SOME TRAINING HEAVY RAINS. EXPECT WIDESPREAD 1 INCH RAINFALL ACCUMULATIONS IN THIS AREA TONIGHT WITH LOCALIZED 3 INCH AMOUNTS POSSIBLE WHERE STRONGER TRAINING STORMS OCCUR. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A SERIES OF UPPER LEVEL DISTURBANCES WILL MOVE OVERHEAD SUNDAY THROUGH EARLY MONDAY PROVIDING A GOOD CHANCE OF RAINFALL. THOUGH SEVERE WEATHER IS NOT ANTICIPATED...OCCASIONAL MODERATE TO HEAVY RAINFALL CAN BE EXPECTED. THIS ADDITIONAL RAINFALL MAY BE ENOUGH TO CAUSE A RISE ON AREA CREEKS...RIVERS AND STREAMS. THIS WILL CONTINUE TO BE MONITORED AND THIS PRODUCT WILL BE UPDATED LATER THIS AFTERNOON AS ADDITIONAL DATA BECOMES AVAILABLE. NO HAZARDOUS WEATHER IS EXPECTED TUESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON OR TONIGHT.
In the hours before
Local storm report, Apr 10, 8:09 PM CDT, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
809 PM CDT SAT APR 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0554 PM HAIL ONALASKA 30.81N 95.11W
04/10/2004 1.75 INCH POLK TX LAW ENFORCEMENT
0701 PM HAIL GOODRICH 30.61N 94.95W
04/10/2004 1.75 INCH POLK TX LAW ENFORCEMENT
0710 PM HAIL 20 E LIVINGSTON 30.71N 94.60W
04/10/2004 1.75 INCH POLK TX LAW ENFORCEMENT
REPORTED AT ALABAMA-COUSHATTA INDIAN RESERVATION.
&&
REHBEINLocal storm report, Apr 11, 12:32 AM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1232 AM CDT SUN APR 11 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0845 PM HAIL DEER PARK 29.69N 95.12W
04/10/2004 0.88 INCH HARRIS TX TRAINED SPOTTER
HAIL REPORTED IN DEER PARK.
0816 PM HAIL ALDINE 29.91N 95.38W
04/10/2004 1.75 INCH HARRIS TX AMATEUR RADIO
0813 PM TSTM WND DMG 7 NNW HOUSTON 29.86N 95.43W
04/10/2004 HARRIS TX TRAINED SPOTTER
TREES DOWN AT E. LITTLE YORK RD AND HIRSCH RD.
INTERSECTION EAST OF INTERSTATE 59 IN SHERWOOD PLACE
AREA.
0810 PM HAIL PLUM GROVE 30.20N 95.09W
04/10/2004 0.88 INCH LIBERTY TX PUBLIC
0747 PM TSTM WND DMG BELLAIRE 29.70N 95.46W
04/10/2004 HARRIS TX TRAINED SPOTTER
GAS STATION CANOPY BLOWN OFF AT HWY 610 AT BEECHNUT.
0747 PM TSTM WND DMG BELLAIRE 29.70N 95.46W
04/10/2004 HARRIS TX TRAINED SPOTTER
TREES DOWN ON FEEDER ROAD BETWEEN BELLAIRE BLVD AND
BEECHNUT ST.
0745 PM TSTM WND DMG 10 SW HOUSTON 29.67N 95.50W
04/10/2004 HARRIS TX TRAINED SPOTTER
TREES AND TREE LIMBS DOWN ACROSS BRAESWOOD ON WEST SIDE
OF HWY 610. TREES DOWN ON BEECHNUT STREET IN MEYERLAND
AREA.
0745 PM TSTM WND DMG 6 SW BELLAIRE 29.64N 95.53W
04/10/2004 HARRIS TX TRAINED SPOTTER
CARS OVERTURNED, WINDOWS BLOWN OUT OF BUILDINGS AT
BELLAIRE AND HWY 8 INTERSECTION.
0743 PM HAIL N EDNA 28.97N 96.65W
04/10/2004 1.75 INCH JACKSON TX NWS EMPLOYEE
GOLFBALL-SIZD HAIL IN NORTH EDNA. REPORTED IN BY CRP WFO.
0735 PM HAIL 5 ENE KATY 29.83N 95.75W
04/10/2004 1.75 INCH HARRIS TX TRAINED SPOTTER
HAIL REPORTED AT HWY 6 AND CLAY ROAD - BEAR CREEK
SUBDIVISION.
0730 PM HAIL NW TOMBALL 30.10N 95.62W
04/10/2004 1.75 INCH HARRIS TX TRAINED SPOTTER
1 INCH TO 1 3/4 INCH HAIL FROM TOMBALL TO MAGNOLIA IN
MONTGOMERY COUNTY.
0710 PM HAIL 20 E LIVINGSTON 30.71N 94.60W
04/10/2004 1.75 INCH POLK TX LAW ENFORCEMENT
REPORTED AT ALABAMA-COUSHATTA INDIAN RESERVATION.
0701 PM HAIL GOODRICH 30.61N 94.95W
04/10/2004 1.75 INCH POLK TX LAW ENFORCEMENT
0652 PM HAIL 15 NNE SPRING 30.26N 95.29W
04/10/2004 1.00 INCH MONTGOMERY TX LAW ENFORCEMENT
QUARTER-SIZE HAIL REPORTED BETWEEN THE WOODLANDS AND
GRANGERLAND.
0650 PM FUNNEL CLOUD 5 E KATY 29.80N 95.74W
04/10/2004 HARRIS TX PUBLIC
FUNNEL SPOTTED ON MASON ROAD, NORTH OF INTERSTATE-10.
0610 PM HAIL BELLVILLE 29.95N 96.26W
04/10/2004 1.75 INCH AUSTIN TX PUBLIC
FUNNEL CLOUD ALSO REPORTED.
0609 PM HAIL THE WOODLANDS 30.16N 95.49W
04/10/2004 0.75 INCH MONTGOMERY TX AMATEUR RADIO
REPORTED AT THE WOODLANDS MALL.
0608 PM HAIL COLUMBUS 29.70N 96.55W
04/10/2004 1.75 INCH COLORADO TX LAW ENFORCEMENT
STRONG WINDS ALSO REPORTED.
0604 PM HAIL MAGNOLIA 30.21N 95.75W
04/10/2004 4.25 INCH MONTGOMERY TX AMATEUR RADIO
REPORTED IN THE TURTLE CREEK SUBDIVISION.
0600 PM HAIL PINEHURST 30.19N 95.71W
04/10/2004 2.75 INCH MONTGOMERY TX AMATEUR RADIO
0554 PM HAIL ONALASKA 30.81N 95.11W
04/10/2004 1.75 INCH POLK TX LAW ENFORCEMENT
0552 PM HAIL SOMERVILLE 30.35N 96.53W
04/10/2004 1.00 INCH BURLESON TX LAW ENFORCEMENT
0552 PM HAIL COLUMBUS 29.70N 96.55W
04/10/2004 1.75 INCH COLORADO TX LAW ENFORCEMENT
REPORTED BY THE SHERIFFS OFFICE BETWEEN COLUMBUS AND
WEIMAR.
0538 PM HAIL ROANS PRAIRIE 30.58N 95.94W
04/10/2004 0.75 INCH GRIMES TX LAW ENFORCEMENT
RELAYED BY THE GRIMES COUNTY SHERIFF.
0415 PM HAIL 4 W LATEXO 31.39N 95.54W
04/10/2004 0.88 INCH HOUSTON TX TRAINED SPOTTER
REPORTED BY A SPOTTER AT HOUSTON COUNTY LAKE.
0415 PM HAIL CROCKETT 31.32N 95.46W
04/10/2004 2.75 INCH HOUSTON TX LAW ENFORCEMENT
REPORTED AT THE QUAIL TRAIL SUBDIVISION IN CROCKETT.
0415 PM HAIL CROCKETT 31.32N 95.46W
04/10/2004 0.75 INCH HOUSTON TX LAW ENFORCEMENT
REPORTED AT THE SHERIFFS OFFICE. ALSO REPORTED ON FM 229
JUST NORTHWEST OF TOWN.
&&
PBThe office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 7:04 PM CDT | Tornado Warning | HGX | Fort Bend | 26 min |
| Apr 10, 7:25 PM CDT | Severe Thunderstorm Warning | HGX | Polk | 35 min |
| Apr 10, 7:27 PM CDT | Special Marine Warning | HGX | 2 hr | |
| Apr 10, 7:27 PM CDT | Special Marine Warning | HGX | 2 hr | |
| Apr 10, 7:31 PM CDT | Severe Thunderstorm Warning | HGX | Liberty | 44 min |
| Apr 10, 7:33 PM CDT | Severe Thunderstorm Warning | HGX | Fort Bend, Harris | 57 min |
| Apr 10, 7:38 PM CDT | Tornado Warning | HGX | Harris | 37 min |
| Apr 10, 7:56 PM CDT | Severe Thunderstorm Warning | HGX | Brazoria | 34 min |
| Apr 10, 7:59 PM CDT | Severe Thunderstorm Warning | HGX | Polk | 31 min |
| Apr 10, 8:11 PM CDT | Severe Thunderstorm Warning | HGX | Montgomery | 34 min |
| Apr 10, 8:23 PM CDT | Severe Thunderstorm Warning | HGX | Chambers, Liberty | 67 min |
| Apr 10, 8:30 PM CDT | Severe Thunderstorm Warning | HGX | Harris | 30 min |
| Apr 10, 9:28 PM CDT | Severe Thunderstorm Warning | HGX | Chambers | 32 min |
| Apr 10, 9:33 PM CDT | Special Marine Warning | HGX | 87 min | |
| Apr 10, 9:50 PM CDT | Severe Thunderstorm Warning | HGX | Matagorda | 55 min |
| Apr 10, 10:57 PM CDT | Special Marine Warning | HGX | 2 hr | |
| Apr 10, 11:01 PM CDT | Special Marine Warning | HGX | 89 min | |
| Apr 11, 1:00 AM CDT | Special Marine Warning | HGX | 60 min | |
| Apr 11, 2:04 AM CDT | Severe Thunderstorm Warning | HGX | Wharton | 41 min |
| Apr 11, 10:32 AM CDT | Severe Thunderstorm Warning | HGX | Jackson, Wharton | 43 min |
| Apr 11, 11:11 AM CDT | Severe Thunderstorm Warning | HGX | Fort Bend | 49 min |
| Apr 11, 11:16 AM CDT | Severe Thunderstorm Warning | HGX | Jackson, Wharton | 44 min |
| Apr 11, 11:44 AM CDT | Special Marine Warning | HGX | 61 min | |
| Apr 11, 12:00 PM CDT | Severe Thunderstorm Warning | HGX | Jackson, Matagorda | 45 min |
| Apr 11, 12:02 PM CDT | Severe Thunderstorm Warning | HGX | Harris | 43 min |
| Apr 11, 12:21 PM CDT | Special Marine Warning | HGX | 84 min | |
| Apr 11, 12:45 PM CDT | Special Marine Warning | HGX | 60 min | |
| Apr 11, 1:01 PM CDT | Special Marine Warning | HGX | 89 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.